MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009666
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the calcified left anterior descending (lad) coronary artery.During use, the balance middleweight universal ii guide wire was advanced to the lesion without resistance.An unspecified stent was implanted in another branch and jailed the guide wire.There was resistance during removal and force was applied.The guide wire tip separated and was attempted to be removed by snare but was unsuccessful.The tip remains free floating in the patient.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
B3: date of event estimated d4: the udi is unknown because the part/lot number were not provided.H6: medical device problem code 2017 - excessive force h6: medical device problem code 2017 - failure to follow steps / instructions manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
B3: date of event updated from 2/1/2024 to 2/5/2024.B6: relevant test/laboratory data updated from 2/1/2024 to 2/5/2024.D4: lot number updated from unknown to 3030871.A visual inspection of the returned device was performed.The reported material separation was confirmed.The reported difficult to remove could not be tested due to the device condition.The reported device damaged by another device could not be tested as it was based on operational context.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment capas.The electronic lot history record (elhr) identified no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that a stent was implanted in a way, such that, the guide wire became jailed.It should be noted that the hi-torque balance middleweight universal ii instructions for use, states: ¿do not: deploy a stent such that it will entrap the wire between the vessel wall and the stent.¿ in this case, it is likely that the reported issues of difficulty during removal, material separation, and guide wire damage, were a result of the guide wire being jailed and subsequent manipulation used to remove the wire.Additionally, it was noted that the separated guide wire tip remains free floating in the patient¿s anatomy.It was reported that when resistance was encountered, excessive force was applied to the wire.It should be noted that the hi-torque balance middleweight universal ii instructions for use, states: ¿do not: push, auger, withdraw, or torque a guide wire that meets resistance.¿ in this case, it was noted that the guide wire was jailed; therefore, the deviation appears to be a reasonable clinical response to the difficulty.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to user error.It was reported that a stent was implanted in a way, such that, the guide wire became jailed.It should be noted that the hi-torque balance middleweight universal ii instructions for use states: ¿do not: deploy a stent such that it will entrap the wire between the vessel wall and the stent.¿ in this case, it is likely that the reported issues of difficulty during removal, material separation, and guide wire damage, were a result of the guide wire being jailed and subsequent manipulation used to remove the wire.Additionally, it was noted that the separated guide wire tip remains free floating in the patient¿s anatomy.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18888078
Report Number2024168-2024-03218
Device Sequence Number3038054
Product Code DQX
UDI-Device Identifier08717648118739
UDI-Public(01)08717648118739(17)250228(10)3030871
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number1009666
Device Lot Number3030871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown